Side Effects of Adderall? Strattera?

iVillage Member
Registered: 09-24-2003
Side Effects of Adderall? Strattera?
1
Wed, 09-24-2003 - 2:24pm
Hi - I am new here. My 4.5 year old son was recently diagnosed with ADHD. It is the story many of you have lived through - out of control behavior, inability to focus, problems at pre-school. We decided to give medication a try, something I never thought I would do.

We started last weekend with Adderall and saw immediate, amazing results. My ds was able to play baseball with his dad for the first time, he did not fight with his sister, and seemed calmer and more focused in every way. Unfortunately, the second day he developed a tic (tongue moving). We took him off, and now are trying Concerta.

Has anyone experienced this side effect on any of the stimulants? If one stimulant causes the problem, will all of them?

What about Strattera? Our child Psych is reluctant to start Strattera given ds's young age, but he would probably agree to try it if the Concerta produces similar side effects.

Thanks for your help.

iVillage Member
Registered: 09-24-2003
Wed, 09-24-2003 - 9:04pm
First Gl-we've all been there. And struggle through it almost daily or less.

We have switched to Strattera and #1 it's a non stimulant. So the weigfht gain and height have been better than with Concerta. #2 Our son seems so mcuh happier and less zombie like. It takes time for Strattera (days-weeks) to kick in. But it's worth it.

Good Luck

Susan